MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: not applicable as the lens was inserted and removed.If explanted; give date: not applicable as the lens was inserted and removed.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that when inserting the intraocular lens (iol) za9003 into the patient's operative eye, the lens had a bent haptic.No medical intervention was required.A replacement lens of the same model and diopter was used.Additional information received stated that there was no patient injury and the patient was doing fine post-op.The complaint iol was discarded by the customer.No additional information was provided.
 
Additional Manufacturer Narrative
The device was initially reported as discarded in the initial mdr, however it was later received and evaluated.Therefore, the following fields have been updated accordingly; device available for evaluation: yes.Returned to manufacturer on: 11/21/2018.Device returned to manufacturer: yes.Device evaluation: visual inspection using magnification was performed on the returned sample.Loose fibers/particles were observed on lens related the handling of the unit out of a sterile environment.Residues of viscoelastic material was observed on lens.One part of the lens edge was observed bend.Both haptics was also observed distorted.The condition in which the sample returned is consistent with a lens that was implanted and removed.The complaint issue reported was verified.Based on the analyzed of the returned, there is no indication of product quality deficiency.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8050136
Report Number2648035-2018-01448
Device Sequence Number1787729
Product Code HQL
UDI-Device Identifier05050474528932
UDI-Public(01)05050474528932(17)190822
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2019
Device Model NumberZA9003
Device Catalogue NumberZA90030160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer11/26/2018
10/25/2020
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date12/21/2018
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Date Report Sent to FDA01/01/2005